Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2000, 5:17 PM CDT for Humphreys County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2000, 5:17 PM CDT (22:17 UTC)
- Expired
- Apr 27, 2000, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:47 PM CDT | Thunderstorm Wind 50 E | Waverly, TN | Trees blown down around the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 272219 SVRBNA TNC085-272300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 517 PM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUMPHREYS COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF WAVERLY * UNTIL 600 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WAVERLY...OR ABOUT 11 MILES SOUTHEAST OF CAMDEN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAVERLY AT 545 PM CDT MCEWEN AT 600 PM CDT DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM G- TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR TENNESSEE. BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:43 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 27, 2:43 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT THU APR 27 2000 LATEST SURFACE ANALYSIS SHOWS TWO LOW PRESSURE CENTERS TO THE NORTHWEST OF OUR FORECAST AREA LOCATED OVER NORTHERN MISSOURI AND SOUTHEAST MISSOURI. STRONG PRESSURE FALLS AHEAD OF THE SOUTHERN MOST LOW CENTER INDICATES THE TRACK WILL CONTINUE TO THE SOUTHEAST AND THE LOW WILL DEEPEN. SURFACE DEWPOINTS WERE INCREASING AHEAD OF THIS SYSTEM BUT REMAIN MARGINAL...UPPER 30S...ACROSS MIDDLE TENNESSEE. A TOUNGUE OF MOISTURE WAS WORKING NORTH THROUGH ARKANSAS AHEAD OF THE THE ASSOCIATED COLD FRONT. AT THIS TIME...A WEAK RIDGE OF HIGHER PRESSURE IS IN PLACE ACROSS THE FORECAST AREA. LATEST VISIBLE SATELLITE LOOP SHOWS BROKEN LOW AND MID LEVEL CLOUDS MOVING NORTHWEST TO SOUTHEAST INTO MIDDLE AND EAST TENNESSEE. RADAR SHOWS SHOWERS AND THUNDERSTORMS MOVING INTO WESTERN KENTUCKY AND NORTHWEST TENNESSEE AT THIS TIME. ALOFT...TWO UPPER LEVEL LOWS WERE LOCATED OVER MISSOURI MOVING SOUTHEAST IN STRONG NORTHWEST FLOW. SPEED MAXIMUM OF 90 KTS AT H5 OVER THE SAME AREA. THIS SYSTEM HAS PROVIDED ENOUNGH INSTABILITY TO KICK OFF THUNDERSTORMS ACROSS SOUTHERN ILLINOIS AND MISSOURI AND THE STORM PRDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH TO THE WEST AND NORTHWEST OF MIDDLE TENNESSEE UNTIL 600 PM CDT. FORECAST MODELS HAVE LOCKED ON TO OUR UPSTREAM SYSTEM AND ALL MOVE THE H5 VORTICITY CENTER OVER MIDDLE TENNESSEE AROUND 06Z. 1000-500MB MEAN RELATIVE HUMIDITY INCREASES OVER TENNESSEE AHEAD OF THE VORTICITY MAXIMUM. THE FOLLOWING NUMBERS ARE INTENDED FOR COORDINATION ONLY... .BNA...048/073/044/074 7320 .CSV...045/068/040/070 7420 .BNA...NONE. 05 05
In the hours before
Local storm report, Apr 27, 4:25 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
425 PM CDT THU APR 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM BUMPUS MILLS TN
04/27/00 STEWART QUARTER SIZED HAIL
MRThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 42 min |
| Apr 27, 6:24 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.